Alert archive / California / Wind Advisories in 2015

Wind Advisory 41, NWS Los Angeles, CA

August 29, 2015

NWS Los Angeles, CA issued this wind advisory at Aug 29, 2015, 2:21 PM PDT. It took effect at Aug 29, 2015, 6:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2015, 2:21 PM PDT (21:21 UTC)
In effect from
Aug 29, 2015, 6:00 PM PDT
Expired
Aug 30, 2015, 9:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS76 KLOX 292121
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
221 PM PDT SAT AUG 29 2015

..GUSTY CANYON WINDS FOR THE SANTA YNEZ MOUNTAINS AND ADJACENT
SOUTH COAST IN SANTA BARBARA COUNTY TONIGHT...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS BELOW AND
THROUGH THE PASSES AND CANYONS OF SANTA YNEZ MOUNTAINS IN SANTA
BARBARA COUNTY THROUGH LATE TONIGHT. WINDS WILL GUST UP TO 45 MPH
AT ITS PEAK THIS EVENING...THEN DIMINISH AFTER MIDNIGHT.

CAZ039-052-300530-
/O.NEW.KLOX.WI.Y.0041.150830T0100Z-150830T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
221 PM PDT SAT AUG 29 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT SUNDAY. 

* TIMING...THIS EVENING THROUGH LATE TONIGHT

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH...
  STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
3 follow-up statements
578 
WWUS76 KLOX 300455
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 PM PDT SAT AUG 29 2015

..GUSTY CANYON WINDS FOR THE SANTA YNEZ MOUNTAINS AND ADJACENT
SOUTH COAST IN SANTA BARBARA COUNTY TONIGHT...

.GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO AFFECT AREAS
BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ
MOUNTAINS AND THE WIND PRONE PASSES AND CANYONS BETWEEN GOLETA AND
GAVIOTA IN SANTA BARBARA COUNTY THROUGH LATE TONIGHT. WINDS WILL
GUST UP TO 45 MPH AT ITS PEAK THIS EVENING...THEN DIMINISH AFTER
MIDNIGHT.

CAZ039-052-301000-
/O.CON.KLOX.WI.Y.0041.000000T0000Z-150830T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
955 PM PDT SAT AUG 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* TIMING...THIS EVENING THROUGH LATE TONIGHT

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35
  AND 45 MPH... STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN
533 
WWUS76 KLOX 300955
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
255 AM PDT SUN AUG 30 2015

CAZ039-052-301600-
/O.EXT.KLOX.WI.Y.0041.000000T0000Z-150830T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
255 AM PDT SUN AUG 30 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TIMING...NOW THROUGH MID MORNING.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  AND 45 MPH... STRONGEST THROUGH PASSES AND CANYONS. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR/DB
439 
WWUS76 KLOX 301550
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 AM PDT SUN AUG 30 2015


CAZ039-052-310000-
/O.EXP.KLOX.WI.Y.0041.000000T0000Z-150830T1600Z/
/O.NEW.KLOX.WI.Y.0042.150831T0000Z-150831T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
850 AM PDT SUN AUG 30 2015

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM PDT MONDAY. 

* TIMING...WINDS WILL DIMINISH THROUGH THE REMAINDER OF THE
  MORNING AND THEN STRENGTHEN LATE THIS AFTERNOON THROUGH EARLY
  EVENING. THE WINDS ARE EXPECTED TO DIMINISH EARLY MONDAY
  MORNING.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35
  AND 45 MPH...STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 29, 2:00 PM PDT, 21 minutes earlier.

Area forecast discussion, Aug 29, 2:00 PM PDT, 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SAT AUG 29 2015

.SYNOPSIS...

ALTHOUGH TEMPERATURES WILL REMAIN ABOVE NORMAL TODAY...A COOLING
TREND IS EXPECTED THROUGH EARLY NEXT WEEK AS LOW PRESSURE PASSES TO
THE NORTH. TEMPERATURES WILL RETURN TO NEAR NORMAL BY
SUNDAY...FOLLOWED BY BELOW NORMAL TEMPERATURES NEXT WEEK AS A TROUGH
OF LOW PRESSURE PERSISTS OVER THE WEST COAST. THERE WILL BE AN
INCREASE IN MARINE LAYER CLOUD COVERAGE THROUGH NEXT WEEK AS WELL.

&&

.SHORT TERM (TODAY-TUE)...GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS
WITH NORTH AND NORTHWEST WINDS INCREASING OVER THE SANTA YNEZ
MOUNTAINS AND EXTEND TO THE SANTA BARBARA CHANNEL THIS EVENING. THE
STRONGEST WINDS WILL LIKELY OCCUR OVER THE WESTERN HALF OF THE RANGE
AND IN THE VICINITY OF CANYONS. THE GUSTY SUNDOWNER TYPE WINDS WILL
PROBABLY EXTEND AS FAR EAST AS HIGHWAY 154. OTHERWISE LOW TO MID
LEVEL DESENDING NORTHWEST WINDS NEAR SHORE ALONG THE CENTRAL COAST
THIS AFTERNOON WILL SHIFT OVER THE REMAINDER OF THE AREA TONIGHT.
THE PATCHY LOW CLOUDS ALONG THE CENTAL COAST THIS MORNING HAD MIXED
OUT AND SKIES ARE CLEAR NEAR SHORE AT THIS TIME. A NARROW BAND OF
LOW LEVEL CLOUDS BORDERING THE OFFSHORE AND COASTAL WATERS WILL
PROBABLY CONTINUE TO MIX OUT WHILE MOVING SOUTH TONIGHT. THE MARINE
CLOUDS ARE EXPECTED TO REDEVELOP TONIGHT AND PROBABLY REMAIN
ISOLATED NEAR SHORE. THE CLOUD FIELD WILL REDEVELOP SUNDAY NIGHT
THROUGH MONDAY MORNING AND EXPAND AND BECOME ORGANIZED AND REDEVELOP
AGAIN MONDAY NIGHT. THE MARINE BOUNDARY LAYER WILL PROBABLY RANGE
BETWEEN 1500-2000 FEET THROUGH THE PERIOD. SLIGHTLY STRONG ONSHORE
PRESSURE GRADIENT TODAY FROM YESTERDAY AND THE CURRENT TEMPERATURES
WERE DOWN SEVERAL DEGREES FROM YESTERDAY AT THIS TIME. A MODERATE
ONSHORE PRESSURE GRADIENT WILL PERSIST THROUGH THE PERIOD AND THE
COOLING TREND WILL CONTINUE. TEMPERATURES WILL LIKELY BE 3 TO 6
DEGREES BELOW SEASONAL NORMAL BY TUESDAY OVER THE ENTIRE AREA WITH
LITTLE CHANGE WEDNESDAY.

.LONG TERM (WED-SAT)...GUIDANCE BETWEEN SUITES WERE CONSISTENT WITH
A MID LEVEL TROUGH AXIS GRADUALLY SHIFTING EAST OVER THE WEST COAST
THROUGH THE PERIOD. A SLIGHT WARMING TREND IS EXPECTED THURSDAY
THROUGH SATURDAY AS THE TROUGH AXIS ADVANCES EAST AND SHIFTS INLAND.
OTHERWISE BELOW NORMAL TEMPERATURES ARE LIKELY THROUGH THE PERIOD AS
AS A WEAK TO MODERATE ONSHORE PRESSURE GRADIENT AND MARINE
LAYER PERSISTS.

&&

.AVIATION...30/1800Z

AT 1700Z...THE MARINE INVERSION AT KLAX WAS AROUND 400 FT DEEP. THE
TOP OF THE INVERSION WAS AROUND 3100 FEET WITH A TEMPERATURE OF 29
DEGREES CELSIUS.

HI CONFIDENCE WITH 12Z INLAND TAFS AND KSBA OVER THE NEXT 24 HOURS.
MODERATE CONFIDENCE FOR ALL OTHER COASTAL TAFS. 30 PERCENT CHANCE
THAT NO CIGS WILL DEVELOP ACROSS KLGB AND KLAX AFTER 09Z SUN. THERE
WILL BE A HIGH CONFIDENCE CHANCE FOR LLWS AROUND KSBA AFTER 23Z THIS
AFTERNOON THROUGH AT LEAST 08Z THIS EVENING.

KLAX...MODERATE TO HI CONFIDENCE IN THE 18Z TAF. THERE IS A 30
PERCENT CHANCE OF DENSE FOG.

KBUR...HI CONFIDENCE IN THE 18Z TAF WITH VFR CONDITIONS EXPECTED AT
THE AIRFIELD THRU SUNDAY MORNING.

&&

.MARINE...29/200 PM.

ALL OUTER WATERS WILL HAVE NW WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
KT THIS AFTERNOON THROUGH SUNDAY AFTERNOON. IT NOW LOOKS LIKELY THAT
GALE FORCE WIND GUSTS TO 35 KNOTS WILL OCCUR ACROSS THE OUTER WATERS
BY LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. A GALE
WARNING HAS BEEN ISSUED FOR THE OUTER WATERS FROM SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. OTHERWISE SMALL CRAFT ADVISORY LEVEL WINDS
WILL LIKELY CONTINUE INTO EARLY NEXT WEEK.

INNER WATERS...80 PERCENT CHANCE FOR SCA LEVEL WIND GUSTS ACROSS THE
WESTERN PORTION OF THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH
AT LEAST THIS EVENING AND LIKELY AFTER MIDNIGHT. GUSTS TO 30 KNOTS
ARE POSSIBLE. ZONE 645 FROM POINT PIEDRAS BLANCAS TO POINT SAL WILL
ALSO EXPERIENCE SCA LEVEL WINDS AND GUSTS THIS AFTERNOON THROUGH
TONIGHT.  THERE IS A 60 PERCENT CHANCE THAT A SIMILAR PATTERN COULD
DEVELOP ONCE AGAIN SUNDAY AFTERNOON THROUGH EARLY MONDAY
MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...30
AVIATION/MARINE...SWEET
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 29, 6:00 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT AUG 29 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT AUG 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR
LESS ON THE CENTRAL COAST AND IN THE SANTA YNEZ VALLEY THROUGH MID
MORNING.

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT LOCATIONS THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE LATE THIS AFTERNOON
THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT LOCATIONS THROUGH AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE LATE SUNDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT.

GALE FORCE WINDS MAY AFFECT PORTIONS OF THE OUTER WATERS SUNDAY
AFTERNOON THROUGH EARLY MONDAY.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:39 PM PDTWind AdvisoryLOX6 hr
Aug 29, 3:09 AM PDTGale WatchLOX11 hr
Aug 29, 3:09 AM PDTSmall Craft AdvisoryLOX48 hr
Aug 29, 2:13 PM PDTGale WarningLOX37 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.